I was given nystatin and triamcinolone acetonide cream for balanitis. It has been several weeks and it is still hanging around. It seems like it begins to go away, but never fully does. After masturbation my penis looks red and irritated. I have gone about two weeks without masturbating because I was afraid that was not helping but it still remained. I am not circumsized. I'm keeping the area dry and using the cream as directed. My doctor asks that I keep using the cream. From what he's told me and read for myself balanitis is usually gone with in 10 days. I am considering switching to an over the counter anti fungal cream because I've read that the steroid cream may be too strong for regular use and may in fact keep my skin irritated instead of getting rid of the irritation. I am possibly going to see the doctor again tomorrow, but I would appreciate a second opinion. I have read horror stories of people having this problem for many months and I am very concerned this could happen to me. About 5-6 years ago I had a smiliar problem and actually used cream that was given to my gf at the time and it was gone within a few days. I believe that cream was vagisil or something similar. What could be the reason it hasn't gone away and should I switch to another type of cream? Thank you for your time.
If your symptoms aren't responding to treatment or they keep coming back despite treatment of steroids, then please get the diagnosis revised by getting KOH examination, fungal culture and biopsy of the skin scrapings dne. Your doctor may also prescribe you other medicines or drugs.
In addition, please don’t use any cosmetics on the penis, instead use some topical antimicrobials like Bacitracin or Lotrimin. Also topical immunosuppressants can be used but they are available under prescription. Also retract the foreskin daily and soak in warm water to clean penis and foreskin. In case the symptoms persist then please consult a urologist/dermatologist for evaluation and oral antimicrobials prescription.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
The condition has gotten better. It just hasn't gone completely away. I saw my doctor yesterday. He didn't see any reason to panic or change medication and told me everything looked to be progressing normal. I asked him if the
Triamcinolone-nystatin acetonide cream could be keeping my skin irritated and he said that it could be possible. I asked if it would be ok to switch to Lotrimin and see if that works. He said it was fine and to give it another 2 weeks or so. So as of last night I'm using Lotrimin af. The only difference I'm noticing is the skin on my penis feels a little more sensitive and I have sort of a tingly sensation. It's kinda the same feeling I have when I didn't use the nystatin cream and my skin got irritated. Could it be because there is no steroids in Lotrimin? Thanks so much again.
I have had the same symptoms and problems for the last year . And have tried every ointment and cream . And finally its gone Part of the problem was using to much of the creams on it.The smallest amount is all thats needed. Also couple of other things that has helped dont use regular bath soap its to strong for the sensitive irritated skin use a non detergent bath bar can get them at any grocery store. Wash with bath bar rinse well, also used peroxide as a rinse dab dry and apply the smallest about of antifungal cream or neosporin . When ever possible pull the skin back and let it air dry . I think the one thing that helped me is all the above and taking a over the counter Acidophilus - its like eating yogurt has all the good bacteria very inexpensive and works so much better than eating yogurt. This has worked for me and have struggled with it for over a year. And am finally cured. Good luck!
Presume you've gotten your issue resolved. Amazing that your presentation precisely mirrors mine. It's so uncanny to read your account and identify so closely to your experience. For my brothers who may not have been so lucky...read on.
Have been going through the same issue off/on during humid summer months for last couple of years. With help from urology clinicians have determined that the betamethasone/clotrimazole combo is the culprit. I dc'd the steroid and went with Nystatin and it cleared up promptly.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.